Arkansas, 2021Flash Flooding and Flooding in Arkansas, June 10, 2021
June 10, 2021 · NWS JAN · 5 events in 2 counties and zones
A slow moving storm system over the central United States produced a round of thunderstorms with flooding rains over southeast Arkansas. Significant flooding occurred in portions of the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving storm system over the central United States produced a round of thunderstorms with flooding rains over southeast Arkansas. Significant flooding occurred in portions of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 10, 5:37 AM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 10, 5:37 AM CST, 3 hours 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
637 AM CDT Thu Jun 10 2021
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
While most sites are prevailing VFR, intermittent MVFR/IFR
conditions with both low ceilings and low visibilities will
continue to occur through the period due to increasing coverage of
showers and thunderstorms. Near thunderstorms, high wind shear
and microbursts will be possible. By tonight, some decrease in
storm coverage is likely with mostly VFR conditions prevailing
except near thunderstorms.
&&
.DISCUSSION...
Today and tonight:
Showers and storms that developed overnight mostly north of I-20
will continue through today, posing a continued threat for flash
flooding. These storms should become more widely scattered by
afternoon and evening and the flash floood threat should diminish,
though localized flooding will still be possible in areas that
experience heavy thunderstorm downpours. Highs today may be held
down a bit due to scattered showers and convective cloud debris.
Look for temperatures this afternoon to rise into the upper 80s F
to near 90 F for most, though the areas north of I-20 that
experience longer duration rains may be held to the mid 80s F.
Later tonight, we finally begin to dry out some with only lingering
showers remaining. The upper trough that has been responsible for
the exceptionally rainy weather the past week will have moved just
east of us by late tonight and should result in sufficient upper
confluence to somewhat reduce rain chances heading toward Friday.
Lows will fall into the lower to middle 70s F. /86/
Friday through Wednesday:
The generally slow-progressing upper-level trough and persistent
upper-level low pressure system will continue to break down Friday
into Saturday, with the overall flow pattern amplifying and a
strengthening ridge of high pressure taking shape along the spine
of the Rockies. Downstream from this ridge, southward moving
shortwave troughs will ripple through the upper-level flow and
reinforce the southward advancement of a more continental (rather
than tropical) air mass into our region through the middle of next
week. Friday will probably be the last of our days with the
tropical-like rainfall in the region, and northeast Mississippi
has the greatest chance for heavy rainfall to train along the west
side of the departing low. Lingering humidity through Sunday, and
the increasing influence of heating to our west will result in
some potential for dangerous heat conditions to develop in our
area, but there is enough uncertainty with rain chances still in
the forecast that I don't have high confidence for areas of 105+
heat index yet. We will monitor this with future forecast updates
though. Humidity and rain chances will be pushed south toward and
along the Gulf Coast Monday through Wednesday, and POPs were
nudged toward a drier and more confined area similar to the
consensus of deterministic guidance. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 88 72 88 74 / 51 21 26 7
Meridian 87 71 87 71 / 57 31 51 17
Vicksburg 89 74 90 74 / 53 16 12 5
Hattiesburg 90 72 92 74 / 35 21 21 7
Natchez 89 71 89 73 / 21 8 11 5
Greenville 85 74 89 73 / 87 46 32 12
Greenwood 84 74 87 73 / 93 62 59 21
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through this evening for MSZ018-019-025>042.
LA...Flash Flood Watch through this evening for LAZ007>009.
AR...Flash Flood Watch through this evening for ARZ074-075.
&&
LP
Hazardous weather outlook, Jun 10, 2:06 AM CST, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
306 AM CDT Thu Jun 10 2021
ARZ074-075-MSZ018-019-034-110815-
Ashley-Chicot-Bolivar-Sunflower-Washington-
306 AM CDT Thu Jun 10 2021
This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Early this morning through tonight
FLOODING
THREAT...Significant
TIMING...Early this morning through this afternoon
Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and small hail.
(https://www.weather.gov/images/jan/graphicast/2.png)
Widespread flash flooding is likely and significant flooding is
possible. Many roads could be flooded or closed and some
structural flooding and water rescues are likely. Minor to
moderate river flooding will also be possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning through tonight.
MSZ027>033-036-110815-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-
306 AM CDT Thu Jun 10 2021
This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Elevated
TIMING...Early this morning through this afternoon
Areas of flash flooding likely and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
LAZ007>009-MSZ035-040-041-110815-
Morehouse-West Carroll-East Carroll-Humphreys-Issaquena-Sharkey-
306 AM CDT Thu Jun 10 2021
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Early this morning through tonight
FLOODING
THREAT...Elevated
TIMING...Early this morning through this afternoon
Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and small hail.
(https://www.weather.gov/images/jan/graphicast/2.png)
Areas of flash flooding likely and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning through tonight.
LAZ015-110815-
Richland-
306 AM CDT Thu Jun 10 2021
This hazardous weather outlook is for portions of northeast
Louisiana.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Early this morning through tonight
FLOODING
THREAT...Limited
TIMING...Early this morning through this afternoon
Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and small hail.
(https://www.weather.gov/images/jan/graphicast/2.png)
Localized flash flooding is possible, particularly in low lying
and urban areas.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning through tonight.
LAZ016-MSZ037>039-042>045-047-110815-
Madison LA-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-
Warren-
306 AM CDT Thu Jun 10 2021
This hazardous weather outlook is for portions of northeast
Louisiana, and central Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Early this morning through this afternoon
Localized flash flooding is possible, particularly in low lying
and urban areas.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
LAZ023>026-MSZ046-048>066-072>074-110815-
Franklin LA-Catahoula-Tensas-Concordia-Kemper-Hinds-Rankin-Scott-
Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
306 AM CDT Thu Jun 10 2021
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.
.DAY ONE...Today and Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
MSZ025-026-110815-
Leflore-Grenada-
306 AM CDT Thu Jun 10 2021
This hazardous weather outlook is for portions of north central
Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Significant
TIMING...Early this morning through this afternoon
Widespread flash flooding is likely and significant flooding is
possible. Many roads could be flooded or closed and some
structural flooding and water rescues are likely. Minor to
moderate river flooding will also be possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
86
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jun 10, 8:30 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
930 AM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD 1 W SINGLETON 32.88N 89.55W
06/10/2021 LEAKE MS EMERGENCY MNGR
SEVERAL ROADS WITH SOME FLOODING ON THE. ONE
HOME CLOSE TO TAKING ON WATER IN THE CONWAY
COMMUNITY.
&&
CELocal storm report, Jun 10, 8:55 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD ACKERMAN 33.31N 89.18W
06/10/2021 CHOCTAW MS EMERGENCY MNGR
MULTIPLE ROADS FLOODED ACROSS THE COUNTY
WITH SEVERAL CULVERTS WASHED OUT.
&&
TWLocal storm report, Jun 10, 8:56 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
956 AM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD DURANT 33.08N 89.85W
06/10/2021 HOLMES MS LAW ENFORCEMENT
SEVERAL ROADS FLOODED IN AND AROUND DURANT.
&&
CELocal storm report, Jun 10, 8:58 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
958 AM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD LEXINGTON 33.11N 90.05W
06/10/2021 HOLMES MS LAW ENFORCEMENT
A FEW ROADS FLOODED AROUND TOWN. A CAR LOT
IN TOWN IS FLOODED WITH MANY CARS SUBMERGED
AND THE OFFICE BUILDING TAKING IN WATER.
&&
CELocal storm report, Jun 10, 9:12 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1012 AM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 2 WSW VALLEY HILL 33.49N 90.09W
06/10/2021 M8.29 INCH CARROLL MS ASOS
MEASURED AT KGWO SINCE MIDNIGHT, SETS A NEW
24 HOUR RAINFALL RECORD.
&&
TWLocal storm report, Jun 10, 9:17 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM FLASH FLOOD 1 E GREENWOOD 33.52N 90.18W
06/10/2021 LEFLORE MS TRAINED SPOTTER
WATER CONTINUES TO ENTER MULTIPLE HOMES IN
GREENWOOD, INCLUDING THE YALOBUSHA MOBILE
HOME PARK. NUMEROUS ROADS REMAIN FLOODED.
&&
TWFlash Flood, Chicot
- When
- June 10, 9:20 AM CST to 2:45 PM CST
- Where
- Chicot County, 2.05 mi NW of Dermott to 1.03 mi SW of Dermott Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 33.544, -91.451
About 15 streets and roads in Dermott, as well as several in Lake Village, were closed due to flooding. Some businesses in Dermott were flooded, and residents resorted to using sandbags to keep out floodwaters from homes and businesses.
Flash Flood, Chicot
- When
- June 10, 9:20 AM CST to 3:45 PM CST
- Where
- Chicot County, 2.22 mi SW of Lake Vlg to 0.85 mi WNW of Lake Vlg
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.310, -91.310
Several streets around Lake Village were flooded.
Flash Flood, Chicot
- When
- June 10, 9:50 AM CST to 11:30 AM CST
- Where
- Chicot County, 0.9 mi NW of Eudora to 1.35 mi SSW of Eudora
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.130, -91.280
Five roads in Eudora were closed due to flooding.
Flood, Chicot
- When
- June 10, 11:30 AM CST to 10:00 PM CST
- Where
- Chicot County, 2.4 mi SE of Indian to 1.88 mi WSW of Empire
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.029, -91.267
Many fields around the county and portions of AR Highway 52 flooded flooded into the late evening due to runoff from earlier heavy rainfall.
Flood, Ashley
- When
- June 10, 3:00 PM CST to 10:00 PM CST
- Where
- Ashley County, 2.15 mi NNE of Sulphur Spgs to 4 mi S of Stillions
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 33.100, -92.020
Many county roads were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in North Dakota, June 10 to 11, 2021$2.9 million · 2.5 in hail · 66 events
- Hail and Damaging Winds in Montana, June 10, 2021$1.2 million · 3 in hail · 64 events
- Rip Current in Florida, June 10, 20211 death · 1 event
- Heat in Arizona, June 10, 20211 death · 1 event
- Flash Flooding in Ohio, June 10, 2021$290,000 · 2 events
- Flash Flooding in West Virginia, June 10 to 11, 2021$100,000 · 2 events
- High Wind in Wyoming, June 10, 2021$50,000 · 73 kt wind · 8 events
- Hail and Damaging Wind in Montana, June 10, 20212.5 in hail · 35 events
- Flash Flooding and Flooding in Kentucky, June 10 to 13, 202157 kt wind · 32 events
- Flooding in Virginia, June 10 to 11, 202125 events
- Hail and Damaging Winds in South Dakota, June 10 to 11, 20211 in hail · 19 events
- Hail and Damaging Winds in Wisconsin, June 10, 202152 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976095, 984516, 976146, 976740, 976762.